Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 27, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 27, 2007, 2:54 PM EDT for Northumberland County, Pennsylvania. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2007, 2:54 PM EDT (18:54 UTC)
- Expired
- May 27, 2007, 3:19 PM EDT
- In force
- 25 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Northumberland County, PA
The radar
The State College radar (KCCX), 100 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 3:00 PM EDT | HAIL 0.75 | Milton, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 1:52 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.9 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 271854 SVRCTP PAC097-271930- /O.NEW.KCTP.SV.W.0027.070527T1854Z-070527T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 254 PM EDT SUN MAY 27 2007 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA... * UNTIL 330 PM EDT * AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MILTON...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DELAWARE RUN AND TURBOTVILLE AROUND 300 PM EDT... THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 211 AND 215...I-180 BETWEEN MILE MARKERS 1 AND 9. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4113 7689 4100 7690 4100 7677 4119 7673 $$ FORECASTER: DANGELO
2 follow-up statements
000 WWUS51 KCTP 271907 SVSCTP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 307 PM EDT SUN MAY 27 2007 PAC097-271930- /O.CON.KCTP.SV.W.0027.000000T0000Z-070527T1930Z/ NORTHUMBERLAND PA- 307 PM EDT SUN MAY 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR NORTHWESTERN NORTHUMBERLAND COUNTY... AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MCEWENSVILLE...OR EAST OF MILTON...MOVING EAST AT 15 MPH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4113 7689 4100 7685 4100 7677 4119 7673 $$ FORECASTER: DANGELO
000 WWUS51 KCTP 271919 SVSCTP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 319 PM EDT SUN MAY 27 2007 PAC097-271929- /O.CAN.KCTP.SV.W.0027.000000T0000Z-070527T1930Z/ NORTHUMBERLAND PA- 319 PM EDT SUN MAY 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NORTHUMBERLAND COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4113 7689 4100 7685 4100 7677 4119 7673 $$ FORECASTER: DANGELO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:11 PM EDT, 43 minutes earlier.
Area forecast discussion, May 27, 2:11 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 211 PM EDT SUN MAY 27 2007 .SYNOPSIS... A COLD FRONT WILL PUSH THROUGH CENTRAL PENNSYLVANIA TONIGHT AND EARLY MONDAY. HIGH PRESSURE WILL DRIFT OVER THE REGION ON TUESDAY...THEN OFF THE ATLANTIC COAST BY MIDWEEK. ANOTHER COLD FRONT WILL LIKELY APPROACH THE AREA FROM THE GREAT LAKES BY NEXT WEEKEND. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... DIURNAL HEATING/MIXING MAKING FOR POPCORN OF THE THUNDERSTORM TYPE THIS AFTERNOON. WINDS ALOFT HAVE STREGTHENED THE LAST FEW DAYS...AND THE DEEP LAYER SHEAR OF 40-50KTS WILL COMBINE WITH THE MID-LEVEL COOLING FROM AN APPROACHING SHORTWAVE. LINE OF STORMS OVER OH INTO FAR NWRN PA SHOULD CONTINUE THROUGH PBZ/S AREA AND INTO OUR REGION. HIGHEST THREAT FOR SVR WILL BE WINDS AND WILL BE BEFORE 8 PM...AS PEAK HEATING WILL HELP THESE STORMS REALIZE THEIR HIGHEST CAPES. HAVE UPDATED WORDING IN GRIDS FOR SVR TSTORMS IN THIS AREA...AND NEW ZONES SHOULD FLY SOON. LITTLE TURN IN LOWER LAYERS AND LACK OF REALLY STRONG LLJET SHOULD KEEP MOST CELLS FROM SPINNING. WATCH 300 NOW IN EFFECT UNTIL 8 PM FOR MOST OF THE CWA. && .SHORT TERM /10 PM THIS EVENING THROUGH 6 AM MONDAY/... SCT CONVECTION LIKELY TO ACCOMPANY WEAKENING COLD FRONT AS IT PUSHES THROUGH CENTRAL PA TONIGHT. ALTHOUGH PROGRESSIVELY LOWER POPS ANTICIPATED FURTHER SOUTHEAST THANKS TO A COOLING BYLR...AS WELL AS WANING LARGE SCALE FORCING ASSOCIATED WITH DEPARTING SHORTWAVE. && .LONG TERM /MONDAY THROUGH SUNDAY/... AS WAS THE CASE YESTERDAY...NOT A LOT OF CHANGE FROM YESTERDAY. STILL A CHANCE OF SHOWERS AND STORMS ACROSS S PA MONDAY AM. OTHERWISE...DRY WEATHER EXPECTED INTO THE FIRST PART OF WED...IF NOT LONGER. I HAD LEFT WED AND THU DRY FOR THE MOST PART YESTERDAY... BUT SINCE CURRENT GRIDS HAVE S CHC TO CHC IN FOR SOME W AND N AREAS... LEFT THEM IN...BUT THEY WILL BE MAINLY ISOLATED...AND DUE TO HEATING OF ELEVATED SURFACES. NEXT FRONT LIKELY TO STALL NEAR EAST COAST NEXT WEEKEND. MODEL SOLUTIONS VARY FROM DAY TO DAY. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... CU BUILDING UP NOW WILL BE THE FIRST POPCORN OF THE DAY OVER THE WESTERN HIGHLANDS. OTHERWISE...WE WILL WAIT FOR SIGNIFICANT FORCING IN THE FORM OF SOME MID LEVEL COOLING AND STRONGER WINDS ALOFT MOVING IN FROM THE WEST. LINE ALREADY GOING IN CENTRAL OH...BUT SHOULD TAKE UNTIL 21Z TO GET TO THE WRN TERMINALS. THE MAJORITY OF TSTORMS WILL BE ASSOCIATED WITH THE COLD FRONT ITSELF...AND PLACED A TEMPO GROUP IN TAFS DURING THE MOST LIKELY TIME OF OCCURRANCE...WHICH IS EARLY EVENING. LATER TONIGHT...THUNDERSTORMS WILL GRADUALLY TAPER TO SHOWERS AS THEY WEAKEN AND CONTINUE SOUTHEASTWARD. A FEW HOURS OF INTERMITTENT MVFR CONDITIONS WILL BE POSSIBLE BEFORE MIDNIGHT. SOME MVFR FOG COULD AGAIN DEVELOP LATE TONIGHT AS LOW LEVEL MOISTURE REMAINS ON THE HIGH SIDE...AND NO REAL WIND TO PUSH IN DRIER AIR OR KEEP US WELL-MIXED. A SCT SHRA IS POSSIBLE ON MONDAY MORNING ALONG THE FAR SOUTHERN BORDER OF PA...BUT ONCE THE COLD FRONT SLIDES DOWN TO THE MASON- DIXON LINE ON MONDAY...HIGH PRESSURE MOVES IN PROVIDING FOR FAVORABLE AVIATION OPERATIONS THROUGH MID WEEK. OTHER THAN A FEW PULSE STORMS WED OVER THE MTS...THE NEXT SIG CHC FOR LESS THAN VFR CONDITIONS WOULD BE AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST THU OR FRI BRINGING POSSIBILITY OF SCATTERED TSTORMS WITH MVFR CONDITIONS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...FITZGERALD/MARTIN NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...MARTIN AVIATION...DANGELO
Hazardous weather outlook, May 27, 1:54 PM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 154 PM EDT SUN MAY 27 2007 PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-281800- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- 154 PM EDT SUN MAY 27 2007 ...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ036-056>059-063>066-281800- FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 154 PM EDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP TODAY OVER NORTHERN PENNSYLVANIA IN A WARM AND HUMID AIRMASS. A FEW OF THE STORMS COULD CONTAIN DAMAGING WIND GUSTS THIS AFTERNOON OR EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DANGELO
In the hours before
Special weather statement, May 27, 2:34 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 234 PM EDT SUN MAY 27 2007 PAZ049-052-271900- NORTHUMBERLAND-UNION- 234 PM EDT SUN MAY 27 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN UNION AND NORTHWESTERN NORTHUMBERLAND COUNTIES... AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF LEWISBURG...MOVING EAST AT 30 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THE THUNDERSTORM WILL BE NEAR NEW COLUMBIA...ALLENWOOD AROUND 240 PM...MCEWENSVILLE...WATSONTOWN...MILTON...DELAWARE RUN AROUND 245 PM...WEST MILTON AROUND 250 PM AND TURBOTVILLE AROUND 255 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 201 AND 215...I-180 BETWEEN MILE MARKERS 1 AND 9. THIS WILL ALSO IMPACT ROUTE 15. FORECASTER: DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:01 PM EDT | Severe Thunderstorm Warning | CTP | Montour | 29 min |
| May 27, 6:01 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin | 59 min |
| May 27, 7:24 PM EDT | Severe Thunderstorm Warning | CTP | York | 66 min |
| May 27, 7:46 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 59 min |
| May 27, 7:52 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 68 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.